Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 5, 2019, 4:41 PM CDT for Logan County, Scott County, Yell County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 5, 2019, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:05 PM CDT | FLASH FLOOD | 2 E Sulphur Springs, AR | TWO LOW WATER BRIDGES ARE IMPASSABLE DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883
WGUS54 KLZK 052141
FFWLZK
ARC083-127-149-052345-
/O.NEW.KLZK.FF.W.0049.190605T2141Z-190605T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
441 PM CDT Wed Jun 5 2019
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Logan County in western Arkansas...
Northeastern Scott County in western Arkansas...
Northern Yell County in central Arkansas...
* Until 645 PM CDT.
* At 440 PM CDT, Doppler radar indicated nearly stationary
thunderstorms producing heavy rain across the warned area. Up to
three inches of rain have already fallen. Flash flooding has
already been reported across portions of the wanred area and flash
flooding is likely to continue.
* Some locations that will experience flooding include...
Booneville... Waldron...
Paris... Dardanelle...
Mansfield... Magazine...
Subiaco... Blue Mountain...
Stonehouse Recreation Area... Cardiff...
Lake Dardanelle State Park... Mt Nebo State Park...
Mount Magazine... Echo...
Oliver... Midway in Logan County...
Mosley... Lake Dardanelle...
Havana... Barber...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3497 9423 3507 9424 3510 9414 3514 9413
3514 9403 3518 9403 3529 9378 3533 9330
3527 9324 3525 9317 3517 9312 3518 9308
3513 9309 3512 9304 3510 9304 3516 9337
3485 9398 3488 9421 3493 9429 3496 9429
$$
Cooper2 follow-up statements
740
WGUS74 KLZK 052212
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
512 PM CDT Wed Jun 5 2019
ARC083-127-149-052345-
/O.CON.KLZK.FF.W.0049.000000T0000Z-190605T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan AR-Scott AR-Yell AR-
512 PM CDT Wed Jun 5 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
LOGAN...NORTHEASTERN SCOTT AND NORTHERN YELL COUNTIES...
At 511 PM CDT, emergency management reported flash flooding in the
Slo Fork area of Yell County. Up to three inches of rain have
already fallen and flash flooding is already occurring!
Some locations that will experience flooding include...
Booneville... Waldron...
Paris... Dardanelle...
Mansfield... Magazine...
Subiaco... Blue Mountain...
Stonehouse Recreation Area... Cardiff...
Lake Dardanelle State Park... Mt Nebo State Park...
Mount Magazine... Echo...
Oliver... Midway in Logan County...
Mosley... Lake Dardanelle...
Havana... Barber...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3497 9423 3507 9424 3510 9414 3514 9413
3514 9403 3518 9403 3529 9378 3533 9330
3527 9324 3525 9317 3517 9312 3518 9308
3513 9309 3512 9304 3510 9304 3516 9337
3485 9398 3488 9421 3493 9429 3496 9429
$$
Cooper782
WGUS54 KLZK 052329
FFWLZK
ARC083-127-149-060045-
/O.EXT.KLZK.FF.W.0049.000000T0000Z-190606T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
629 PM CDT Wed Jun 5 2019
The National Weather Service in Little Rock has extended the
* Flash Flood Warning for...
Logan County in western Arkansas...
Northeastern Scott County in western Arkansas...
Northern Yell County in central Arkansas...
* Until 745 PM CDT.
* At 629 PM CDT, emergency management and law enforcement reported
flash flooding across portions of the warned area. Up to three
inches of rain have already fallen. Light to moderate rain
continues and flash flooding will continue as well.
* Some locations that will experience flooding include...
Booneville... Waldron...
Paris... Dardanelle...
Mansfield... Magazine...
Subiaco... Blue Mountain...
Stonehouse Recreation Area... Cardiff...
Lake Dardanelle State Park... Mt Nebo State Park...
Mount Magazine... Echo...
Oliver... Midway in Logan County...
Mosley... Lake Dardanelle...
Havana... Barber...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3497 9423 3507 9424 3510 9414 3514 9413
3514 9403 3518 9403 3529 9378 3533 9330
3527 9324 3525 9317 3517 9312 3518 9308
3513 9309 3512 9304 3510 9304 3516 9337
3485 9398 3488 9421 3493 9429 3496 9429
$$
CooperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:54 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 5, 2:54 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 254 PM CDT Wed Jun 5 2019 .Short Term...Tonight thru Friday... Not making a lot of changes to the existing forecast. An upper low was located over NM this afternoon, and this low will be slowly meandering to the east over the next 48 hours, and will pass directly over Arkansas. A number of shortwaves will pass across the area ahead of the low, and of course there will be quite a bit of lift in the vicinity of the low itself as it passes across the region. Scattered thunderstorms will become more numerous in nature throughout the period. Main concern will be heavy rainfall which could lead to flash flooding, especially in areas that are already experiencing high water or backwater effects from river flooding. && .Long Term...Friday Night through Tuesday Night... Long term begins with an upper low centered over Arkansas, bringing showers and thunderstorms to the state. This system will slide east by Saturday with perhaps a brief lull in the precipitation Saturday morning before showers and thunderstorms redevelop during the afternoon hours. Models continue to decrease rainfall amounts across the state through the weekend as convection along the Gulf coast will likely cut off moisture flow to the region. A cold front will finally move through the state on Monday and put an end to the precipitation chances through the end of the long term as strong northerly flow returns to the region. This northerly flow will help to usher in dry air to the region. Noticeably cooler temperatures will be seen with much lower dew points. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 70 82 68 79 / 30 70 70 70 Camden AR 70 83 70 84 / 70 70 60 70 Harrison AR 66 80 65 76 / 30 70 70 70 Hot Springs AR 69 81 69 82 / 70 70 70 70 Little Rock AR 71 82 70 82 / 60 70 70 70 Monticello AR 71 81 70 84 / 70 70 70 80 Mount Ida AR 68 81 66 81 / 70 70 60 70 Mountain Home AR 68 82 67 77 / 30 70 70 70 Newport AR 71 83 69 80 / 40 60 70 80 Pine Bluff AR 70 81 70 82 / 70 70 70 80 Russellville AR 70 82 68 80 / 60 70 70 70 Searcy AR 71 82 69 81 / 50 70 70 70 Stuttgart AR 71 81 70 82 / 70 70 70 80 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...53 / Long Term...65
Hazardous weather outlook, Jun 5, 5:02 AM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 502 AM CDT Wed Jun 5 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-061000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 502 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible through tonight. While a few strong storms are possible, the potential for organized severe weather will be limited. Meanwhile, the Arkansas River will continue to rise or remain high, with major flooding continuing at all forecast points along the river. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Major flooding continues along the Arkansas River. This is an historic event, with record or near record crests occurring or projected. Arkansas River levels will remain high for quite some time. Scattered showers and thunderstorms will be possible over the next several days into the weekend. Some storms could be strong to severe with large hail and damaging winds the primary threats. Heavy rainfall will also be possible, with amounts from 1 to 3 inches expected through the weekend, with locally higher amounts. This will only increase the potential for flash flooding, as well as prolong the ongoing river flooding. All interests should monitor this forecast closely over the coming days. For those working outdoors, assisting with the ongoing Arkansas River flooding, be aware of the lightning hazard associated with approaching thunderstorms. Have a shelter in mind should storms approach your area. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 44/230
In the hours before
Special weather statement, Jun 5, 2:37 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
237 PM CDT Wed Jun 5 2019
ARZ021>023-030-038-052000-
Pope AR-Johnson AR-Van Buren AR-Logan AR-Yell AR-
237 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...JOHNSON...
SOUTHWESTERN VAN BUREN...NORTHEASTERN YELL AND POPE COUNTIES UNTIL
300 PM CDT...
At 236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Paris to near Galla Creek WMA. Movement was
north at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Russellville... Clarksville...
Paris... Dardanelle...
Atkins... Pottsville...
Lamar... Dover...
London... Knoxville...
Subiaco... Hartman...
Hector... Scranton...
Lake Dardanelle State Park... Hoyt...
Midway in Logan County... Mosley...
Taral... Holman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3539 9379 3536 9375 3538 9371 3566 9370
3550 9275 3546 9278 3546 9285 3536 9285
3510 9304 3524 9383
TIME...MOT...LOC 1936Z 201DEG 19KT 3527 9372 3517 9311
61Special weather statement, Jun 5, 3:14 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Little Rock AR 314 PM CDT Wed Jun 5 2019 ARZ021-022-030-038-052100- Pope AR-Johnson AR-Logan AR-Yell AR- 314 PM CDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...SOUTHEASTERN JOHNSON...NORTH CENTRAL YELL AND SOUTHWESTERN POPE COUNTIES UNTIL 400 PM CDT... At 313 PM CDT, Doppler radar was tracking a strong thunderstorm over Knoxville, or 9 miles southeast of Clarksville, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Russellville... Dardanelle... Lamar... Dover... London... Knoxville... Lake Dardanelle State Park... Lake Dardanelle... Mt Nebo State Park... Tokalon... Taral... Holman... Mosley... Augsburg... Lutherville... Dublin... Ludwig... Piney Bay Recreation Area... Delaware... Chickalah... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3514 9331 3533 9354 3561 9326 3537 9299 TIME...MOT...LOC 2013Z 225DEG 12KT 3535 9336 69
Local storm report, Jun 5, 4:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD KNOXVILLE 35.38N 93.36W
06/05/2019 JOHNSON AR PUBLIC
FLASH FLOODING IN THE CITY OF KNOXVILLE IN JOHNSON
COUNTY.
&&
EVENT NUMBER LZK1900113
CROSSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:00 PM CDT | Special Weather Statement | LZK | Monroe, Prairie | 30 min |
| Jun 4, 7:33 PM CDT | Special Weather Statement | LZK | Woodruff | 27 min |
| Jun 4, 10:37 PM CDT | Special Weather Statement | LZK | Lawrence | 38 min |
| Jun 5, 9:03 AM CDT | Areal Flood Warning | LZK | Faulkner | 5 days |
| Jun 5, 2:37 PM CDT | Special Weather Statement | LZK | Johnson, Pope | 23 min |
| Jun 5, 2:46 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Pope, Scott, Yell | 119 min |
| Jun 5, 3:14 PM CDT | Special Weather Statement | LZK | Pope | 46 min |
| Jun 5, 3:53 PM CDT | Flash Flood Warning | LZK | Yell | 4 hr |
| Jun 5, 4:54 PM CDT | Special Weather Statement | LZK | Boone | 51 min |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.